MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07126
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that "during the procedure according to ifu, md found that catheters do not enter along guide wire.So md opened up the new kit to finish the procedure".No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported lot number (16f23c0055) matches the lot number on the returned packaging.Returned for investigation was a 6fr.110cm wedge catheter with the original packaging pouch.Upon return, the supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the syringe.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 1.0cc.Under microscopic inspection, the balloon appeared typical; no abnormalities were noted to the balloon surface.Upon further inspection, the catheter body was noted with flattened surfaces at two different locations from approximately 68.3cm to 68.7cm and 83.3cm to 83.5cm from the distal tip of the catheter.No condensation was noted in the inflation lumen extension line.No contrast media was noted within the injection lumen extension line.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the interior surfaces of the returned sample.The inflation lumen was injected with 1.0cc of air using the returned control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 5mm.The other side measured approximately 5mm.The balloon did not meet specifications of radius ratio less than or equal to 1.5.The inflation lumen was injected with 1.0cc of air using the returned control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.Upon tug test, no pull away was noted.The balloon was placed in water, and air was injected into the inflation lumen again.No leak was noted.The injection lumen was aspirated and flushed.No blood or debris was noted.A lab inventory 0.025in guidewire was back loaded through the distal tip of the catheter.Resistance was noted at approximately 68.3cm and 83.3cm from the distal tip of the catheter, which are the locations of the previously noted flattened surfaces on the catheter body.The guidewire was able to advance through the injection lumen.No blood or debris was noted.The guidewire was front loaded through the injection extension luer.Resistance was noted at approximately 38.2cm and 53cm from the injection extension luer, which are the locations of the previously noted flattened surfaces on the catheter body.The guidewire was able to advance through the injection lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "catheter do not enter along guide wire" is confirmed.Upon visual inspection , the catheter body was noted with a flattened surface.Upon inserting a guidewire through the catheter , resistance was experienced at the locations of the flattened surface noted on the catheter body.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged/flattened catheter body.The root cause of the damaged/flattened catheter body is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
CATH PKGD: WEDGE 6 FR 110 CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18439722
Report Number3010532612-2024-00014
Device Sequence Number17880165
Product Code DYG
UDI-Device Identifier00801902002877
UDI-Public00801902002877
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberAI-07126
Device Lot Number16F23C0055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown